MAUDE Adverse Event Report: DEPUY MITEK LLC US MILAGRO ADVANCE SCREW 8X30MM; ORTHOPAEDIC BONE SCREW, BIOABSORBABLE

DEPUY MITEK LLC US MILAGRO ADVANCE SCREW 8X30MM; ORTHOPAEDIC BONE SCREW, BIOABSORBABLE
Catalog Number 231821
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/07/2014
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The complaint device was released and evaluated.Visual inspection confirms the proximal end of the screw is broken.It is unknown if the insertion was off axis, if the procedure was a btb or st.In case of a btb procedure and especially in hard bone, notching and tapping is required before inserting the screw.It was reported that the channel was 7mm and a 8x30mm screw was used.No further technique details were provided that could help determine a root cause.Furthermore, no lot numbers were supplied for the applier or the needles which precludes conducting a batch history review or a lot specific search in the complaints handling system.At this point in time, no further action is warranted.However, mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the (b)(4) complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported that during an acl reconstruction procedure, a milagro advance screw (8x30 mm) has been crumbled into pieces.The channel was 7 mm.The screw broke on the last part of insertion when it was ninety percentage (90%) into the bone tunnel.All broken fragments were removed from the patient.The procedure was completed with another smaller milagro advance screw (8x23 mm).Patient outcome is unknown.

Brand Name
MILAGRO ADVANCE SCREW 8X30MM
Common Device Name
ORTHOPAEDIC BONE SCREW, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7811028
Report Number1221934-2018-51857
Device Sequence Number13968506
Product Code HWC
UDI-Device Identifier10886705022267
UDI-Public10886705022267
Combination Product (Y/N)N
PMA/510(K) Number
K123362
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/07/2014
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number231821
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2014
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/07/2014
Initial Report FDA Received Date08/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1